Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 27, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Aug 30, 2014, 5:15 PM CDT for Hidalgo County, Starr County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2014, 5:15 PM CDT (22:15 UTC)
- Expired
- Aug 30, 2014, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Hidalgo County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 130 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
663 WUUS54 KBRO 302215 SVRBRO TXC215-427-302245- /O.NEW.KBRO.SV.W.0027.140830T2215Z-140830T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 PM CDT SAT AUG 30 2014 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS. * UNTIL 545 PM CDT * AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 60 MPH WINDS...OVER CENTRAL STARR COUNTY...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE... LA VICTORIA. SULLIVAN CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2646 9843 2627 9855 2642 9881 2658 9871 TIME...MOT...LOC 2214Z 298DEG 9KT 2644 9860 $$ 61
2 follow-up statements
079 WWUS54 KBRO 302232 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 532 PM CDT SAT AUG 30 2014 TXC215-427-302245- /O.CON.KBRO.SV.W.0027.000000T0000Z-140830T2245Z/ HIDALGO-STARR- 532 PM CDT SAT AUG 30 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL STARR AND WESTERN HIDALGO COUNTIES... AT 532 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM 9 MILES NORTH OF LOS EBANOS...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING... QUARTER SIZED HAIL. DAMAGING WINDS TO 60 MPH. LOCATIONS IN THE WARNING INCLUDE... LA VICTORIA. SULLIVAN CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2646 9843 2627 9855 2642 9881 2658 9871 TIME...MOT...LOC 2232Z 318DEG 12KT 2637 9853 $$ 61
950 WWUS54 KBRO 302247 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 547 PM CDT SAT AUG 30 2014 TXC215-427-302258- /O.EXP.KBRO.SV.W.0027.000000T0000Z-140830T2245Z/ HIDALGO-STARR- 547 PM CDT SAT AUG 30 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STARR AND WESTERN HIDALGO COUNTIES HAS EXPIRED... AT 548 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE NO LONGER SEVERE... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. LAT...LON 2646 9843 2627 9855 2642 9881 2658 9871 TIME...MOT...LOC 2232Z 313DEG 14KT 2637 9856 $$ 61
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:02 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 30, 3:02 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 302 PM CDT SAT AUG 30 2014 .SHORT TERM.../NOW THROUGH SUNDAY NIGHT/...AS AN UPPER LEVEL TROUGH MOVING INTO THE CENTRAL PLAINS LOWER HEIGHTS AND BEGINS TO LIFT NORTHEAST...A WEAK MID TO UPPER LEVEL CIRCULATION REMAINS ALMOST STATIONARY OVER THE LOWER TEXAS GULF COAST THROUGH THE SHORT TERM FORECAST. DEEP SOUTH TEXAS IS IN THE MIDDLE OF BROAD HIGH OVER THE PACIFIC AND ANOTHER HIGH ACROSS THE SOUTHEAST PLAINS KEEPING THIS UNSTABLE AREA WITH ABUNDANT MOISTURE OVER US FOR THE NEXT FEW DAYS. CURRENTLY...ANOTHER ROUND OF CONVECTION IS BEGINNING TO INITIATE AND WITH COVERAGE EXPECTED TO INCREASE THROUGH THIS AFTERNOON AND EARLY EVENING. LATEST PWATS AND RH VALUES CONTINUE TO MAINTAIN VALUES AROUND 2.5 INCHES ESPECIALLY ALONG THE COASTAL COUNTIES. THIS WILL FAVOR ONCE AGAIN ANOTHER ROUND OF HEAVY RAINFALL WITH ACCUMULATIONS BETWEEN 1 TO 3 INCHES POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THIS WILL CONTINUE TO AFFECT THE COASTAL WATERS AND THE COASTAL COUNTIES. TONIGHT...CONDITIONS WILL QUIET DOWN CLOSER TO MIDNIGHT AND WITH DEBRIS CLOUDS LOW TEMPERATURES REMAIN BETWEEN THE MID TO LOW 70S. AFTER MIDNIGHT...EXPECT THE CONVECTION TO INITIATE ALONG THE COAST FAVORING THE IMMEDIATE COAST SECTIONS OF THE LOWER TEXAS COAST ESPECIALLY ALONG AND EAST OF HWY 77. THIS WILL EXTEND WESTWARD DURING THE DAY SUNDAY. THE POTENTIAL FOR RAIN WILL LOWER INLAND SUNDAY NIGHT AND REMAIN MAINLY OVER THE GULF WATERS WITH A LOW 20 PERCENT AS THE FORECAST AREA IS UNDER THE INFLUENCE OF THIS INVERTED TROUGH WITH ABUNDANT TROPICAL MOISTURE. HIGH TEMPERATURES WILL BE IN THE MID TO LOW 90S TODAY AND UPPER 90S INTO SUNDAY ESPECIALLY FOR THE WESTERN COUNTIES. .LONG TERM /MONDAY THROUGH SATURDAY/...RAIN CHANCES DIMINISH EVER SO SLIGHTLY MONDAY BEFORE THE NEXT SURGE OF TROPICAL MOISTURE ENTERS THE REGION TUE-THURSDAY. MODELS REMAIN PERSISTENT IN TIMING AND PLACEMENT OF THE MOISTURE ASSOCIATED WITH THE TROPICAL WAVE MOVING INTO THE WESTERN CARIBBEAN THIS AFTERNOON. NOT EXPECTING ANY DEVELOPMENT PRIOR TO ITS APPROACH OF THE YUCATAN SUNDAY BUT THE NATIONAL HURRICANE CENTER CONTINUES WITH A 40 PERCENT CHANCE OF DEVELOPMENT AS IT MOVES INTO THE BAY OF CAMPECHE AND SOUTHERN GULF OF MEXICO. MODEL TRENDS SEND A SURGE OF MOISTURE INTO THE RIO GRANDE VALLEY AS EARLY AS MONDAY NIGHT WHICH IS MUCH FASTER THAN THE LAST FEW MODEL RUNS. IF THIS SYSTEM DOES NOT REMAINS AN OPEN WAVE AND DOES SHOW ANY SIGNS OF TIGHTENING NEAR A COMMON CENTER THE LEADING EDGE OF MOISTURE COULD ARRIVE EARLY. GFS CONTINUES TO SHOW SOME LIMITED ORGANIZATION WHILE THE ECMWF AND CANADIAN KEEP THE SYSTEM A ROBUST WAVE. NAM IS THE OUTLIER DEVELOPING A TIGHT CIRCULATION AND TRACKING THE CENTER ABOUT 70 MILES SOUTH OF THE MOUTH OF THE RIO GRANDE. FORECAST REMAINS IN TACT WITH ISOLATED RAIN CHANCES MONDAY THEN INCREASING TUESDAY PEAKING TUESDAY NIGHT, WEDNESDAY AND THURSDAY. DEEP TROPICAL MOISTURE WITH PWATS HOVERING BETWEEN 2.25 AND 2.6 INCHES AND MEAN RH OF AROUND 80 PERCENT IN THE 1000-500MB LAYER SHOULD BE SUFFICIENT FOR GOOD CHANCES OR LIKELY SHOWER AND THUNDERSTORMS. MAV GUIDANCE HAS BEEN TRENDING UPWARDS WITH THE POPS DURING THE PEAK TIMES LISTED. GOING FORECAST REMAINS UNCHANGED WITH STILL SOME TIME TO BUMP POPS UP TO THE LIKELY CATEGORY AS THE WAVE EMERGES INTO THE SOUTHERN GULF. THEN AS THE WAVE MOVES WELL INLAND AND DISSIPATES LINGER MOISTURE HANGS AROUND AT LEAST GIVING THE REGION A LOW END CHANCE OF RAIN FRIDAY AND SATURDAY. TEMPERATURE FORECAST TO REMAIN THE SAME WITH SOME INCREASE IN TEMPS MONDAY THEN A GRADUAL FALL BACK BELOW NORMAL ONCE THE CLOUDS AND RAIN MOVE BACK INTO THE REGION. EVEN THOUGH THE TEMPERATURES MIGHT BE COOLER THE HUMIDITY LEVELS WILL BE EXTREMELY HIGH WITH DEWPOINTS RANGING 75 TO 80 DEGREES. UGGH. && .MARINE...NOW THROUGH SUNDAY NIGHT...THE SOUTHEAST WINDS AND SEAS OVER THE GULF WATERS AND THE LAGUNA WILL REMAIN LIGHT TO MODERATE. HOWEVER ...THE MAIN IMPACT WILL CONTINUE TO BE THE CONVECTION THROUGH MOST OF THE SHORT TERM FORECAST. MOST OF THE CONVECTION IS PRODUCING HEAVY RAIN AND FREQUENT LIGHTNING WHICH COULD PRODUCE BRIEF OUTFLOWS CLOSE TO THE STORMS. EXPECT THIS ACTIVITY TO INCREASE IN THE EARLY MORNING HOURS AFTER MIDNIGHT AND CONTINUE THROUGH MID MORNING. SEAS WILL BE MODERATE BETWEEN 3 TO 5 FEET OFFSHORE FOR SUNDAY. MONDAY THROUGH THURSDAY...PRESSURE GRADIENT IS EXPECTED TO STRENGTHEN AS A TROPICAL WAVE EMERGES OFF THE YUCATAN PENINSULA SUNDAY NIGHT AND MONDAY. A LONG FETCH OF EAST TO SOUTHEAST WINDS TO DEVELOP A LONG PERIOD SWELL ACROSS THE CENTRAL AND WESTERN GULF. SWELLS TO APPROACH SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT INTO EARLY THURSDAY. WINDS ACROSS THE OFFSHORE WATERS ARE MORE DIFFICULT TO TACKLE IF THE WAVE REMAINS FAR ENOUGH SOUTH AND DOES NOT STRENGTHEN. MARGINAL SMALL CRAFT ADVISORY WINDS MAY DEVELOP TUESDAY NIGHT INTO WEDNESDAY AS THE WAVE AXIS MAKES IT CLOSEST APPROACH TO THE LOWER TEXAS COAST. CONDITIONS TO IMPROVE LATER THURSDAY INTO NEXT WEEKEND WITH THE WAVE MOVING INLAND. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 90 80 92 / 40 30 20 20 BROWNSVILLE 77 94 77 95 / 40 30 20 20 HARLINGEN 76 95 76 96 / 40 30 20 20 MCALLEN 78 97 78 98 / 40 30 20 20 RIO GRANDE CITY 79 98 80 99 / 30 30 10 10 SOUTH PADRE ISLAND 79 88 79 89 / 40 40 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 67...SHORT TERM 59...LONG TERM
Hazardous weather outlook, Aug 30, 4:14 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 414 PM CDT SAT AUG 30 2014 TXZ248>257-312115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 414 PM CDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF DEEP SOUTH TEXAS. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...WITH MINOR FLOODING OF URBAN AREAS AND POOR DRAINAGE REGIONS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH NEXT FRIDAY DUE TO TROPICAL MOISTURE LINGERING OVER DEEP SOUTH TEXAS. A TROPICAL WAVE WILL MOVE OUT OF THE WESTERN CARIBBEAN SEA INTO THE SOUTHWESTERN GULF OF MEXICO EARLY NEXT WEEK. ENVIRONMENTAL CONDITIONS ARE EXPECTED TO BE CONDUCIVE FOR SOME GRADUAL DEVELOPMENT EARLY NEXT WEEK AS IT MOVES WEST ACROSS THE SOUTHWESTERN GULF OF MEXICO. PLEASE REFER TO THE LATEST STATEMENTS AND OUTLOOKS FROM THE NATIONAL HURRICANE CENTER CONCERNING THE PROGRESS OF THIS TROPICAL WAVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT DUE TO LOCALLY HEAVY RAINFALL AND POTENTIAL MINOR FLOODING. GMZ130-132-135-150-155-170-175-312115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 414 PM CDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE LOWER TEXAS BAY AND GULF WATERS AND THESE COULD PRODUCE STRONG GUSTY WINDS AND FREQUENT CLOUD TO SURFACE LIGHTNING. MARINERS SHOULD CLOSELY MONITOR THE LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH NEXT WEEK DUE TO TROPICAL MOISTURE LINGERING OVER THE AREA. A TROPICAL WAVE WILL MOVE OUT OF THE WESTERN CARIBBEAN SEA INTO THE SOUTHWESTERN GULF OF MEXICO EARLY NEXT WEEK. ENVIRONMENTAL CONDITIONS ARE EXPECTED TO BE CONDUCIVE FOR SOME GRADUAL DEVELOPMENT EARLY NEXT WEEK AS IT MOVES WEST ACROSS THE SOUTHWESTERN GULF OF MEXICO. PLEASE REFER TO THE LATEST STATEMENTS AND OUTLOOKS FROM THE NATIONAL HURRICANE CENTER CONCERNING THE PROGRESS OF THIS TROPICAL WAVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT DUE TO MARINE THUNDERSTORMS PRODUCING STRONG WIND GUSTS.
In the hours before
Special weather statement, Aug 30, 3:41 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 341 PM CDT SAT AUG 30 2014 TXZ249-250-252-253-302145- STARR-HIDALGO-JIM HOGG-BROOKS- 341 PM CDT SAT AUG 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS. NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS. NORTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS. UNTIL 445 PM CDT... AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS...OVER SOUTHEASTERN JIM HOGG COUNTY...MOVING SOUTH AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING... GUSTY WINDS OF 30 TO 40 MPH. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... SANTA ELENA. LA GLORIA. SAN ISIDRO. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT... AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. && 61
Special weather statement, Aug 30, 4:37 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 437 PM CDT SAT AUG 30 2014 TXZ252-302230- STARR- 437 PM CDT SAT AUG 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS. UNTIL 530 PM CDT... AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS...16 MILES SOUTHEAST OF VIBORAS...MOVING NORTH AT 10 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... GUSTY WINDS OF 30 TO 40 MPH. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... SANTA CATARINA. VIBORAS. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT... AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. && 61
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:34 PM CDT | Areal Flood Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 56 min |
| Aug 30, 4:20 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 55 min |
| Aug 30, 4:50 PM CDT | Areal Flood Advisory | BRO | Starr | 55 min |
| Aug 30, 5:44 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.